Alert archive / Florida / Tornado Warnings in 1995

Tornado Warning 48, NWS Jacksonville, FL

November 7, 1995Bradford County, Clay County, Florida

NWS Jacksonville, FL issued this tornado warning at Nov 7, 1995, 9:04 PM EST for Bradford County, Clay County, Florida. It was in force for 56 min.

The area

The counties it named.

The facts

Issued
Nov 7, 1995, 9:04 PM EST (02:04 UTC)
Expired
Nov 7, 1995, 10:00 PM EST
In force
56 min
Issued by
NWS Jacksonville, FL
Area
Whole counties

Counties Bradford County, FL, Clay County, FL

The radar

The Jacksonville radar (KJAX), 65 km from the middle of the area, began a volume at 02:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 2.1 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 1995-11-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1290 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 1995-11-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 312 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1290 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
669 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
312 m²/s²
0-3 km storm-relative helicity
355 m²/s²
Significant tornado parameter
2.7
Supercell composite
12.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KJAX 080206
TORJAX
FLC007-019-080300-
 
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
904 PM EST TUE NOV 7 1995
 
THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A
TORNADO WARNING EFFECTIVE UNTIL 1000 PM EST
FOR PERSONS IN THE FOLLOWING LOCATIONS S...
 
IN NORTH FLORIDA
 
   ...BRADFORD COUNTY...CLAY COUNTY
 
AT 850 PM NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A POSSIBLE
TORNADO IN UNION COUNTY BETWEEN RAIFORD AND LAKE BUTLER. THIS STORM WAS
MOVING SOUTHEAST AT 40 MPH AND WILL REACH STARK 915 PM.
 
AT 850 PM A TORNADO WAS REPORTED ON HIGHWAY 100 NEAR LULU IN EASTERN
COLUMBIA COUNTY.
 
DO NOT USE YOUR CAR TO TRY TO OUTRUN A TORNADO.  CARS ARE EASILY
TOSSED AROUND BY TORNADO WINDS.  IF YOU ARE CAUGHT IN THE PATH OF
A TORNADO...LEAVE THE CAR AND GO TO A STRONG BUILDING.  IF NO
STRUCTURE IS NEARBY...SEEK SHELTER IN A DITCH OR LOW SPOT.
 
JOHNSON
 
&

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this tornado warning went out at Nov 7, 7:12 PM EST, 1 hour 52 minutes earlier.

Area forecast discussion, Nov 7, 7:12 PM EST, 1 hour 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
710 PM EST TUE NOV 7 1995

SQLN MOVG THRU RGN NOW W/ LOTS OF SVR WX IND ON RDR OVR SERN GA. LN
XTNDS FM SSI TO APALACHEE BAY MOVG SEWD AT 35-40 KTS. SAT IMGRY INDS
GRTST UPR DFLNC/SUPPORT IS NOW OVR SERN GA AND HOPEFULLY WILL PUSH OFFSHR
BEFORE IT PROGRESSES TO FAR INTO NE FLA. ATTM THINK MOST SVR WX IN NE FL
WILL BE CONFINED TO XTRM NRN COS AND CSTL COS.

SANDRIK

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 7, 7:32 PM ESTSevere Thunderstorm WarningJAXColumbia, Hamilton, Suwannee58 min
Nov 7, 7:36 PM ESTSevere Thunderstorm WarningJAXBaker, Nassau69 min
Nov 7, 8:19 PM ESTSevere Thunderstorm WarningJAXDuval56 min
Nov 7, 8:36 PM ESTTornado WarningJAXColumbia, Union54 min
Nov 7, 9:14 PM ESTTornado WarningJAXDuval, Saint Johns61 min
Nov 7, 9:46 PM ESTTornado WarningJAXAlachua, Gilchrist74 min
Nov 7, 10:03 PM ESTSevere Thunderstorm WarningJAXClay42 min
Nov 7, 11:00 PM ESTSevere Thunderstorm WarningJAXAlachua45 min
Nov 7, 11:17 PM ESTSevere Thunderstorm WarningJAXFlagler58 min
Nov 7, 11:30 PM ESTSevere Thunderstorm WarningJAXPutnam45 min
Nov 7, 11:40 PM ESTSevere Thunderstorm WarningJAXMarion75 min

Nearby

Tornado Warnings in Florida, 1995Every tornado warning in 1995Tornadoes in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.